Bumps After Restylane Lip Injections
- Asked by dkraskal in NC
- 4 years ago
I have two small bumps on my lips from the Restylane. The doctor injected my lips from the outside. Should he have injected the lips from the inside? Will these lumps go away soon? It has been 6 weeks. Is there anything he can do to get rid of these bumps on my lips? It seems like my lips did not plump up as they should have.
Bumps after Restylane in lips
First, it is imperative to have your injections performed by a specialist physician such as a dermatologist or plastic surgeon to minimize risk of lumpiness. In the first couple of weeks, firm massage can get rid of any lumps, but after that you're better off with hyaluronidase injected into the bump by your doctor which is very safe and effective when done by an expert. I prefer Juvederm a bit more in the lips as I find it softer and less likely to lump and bump in this area. ~ Dr. Benjamin Barankin, Toronto Dermatology Centre
If you have 2 lumps at 6 weeks, they probably will not go away for awhile unless you have them injected with hyaluronidase.
Lumps with Restylane Injections
Even with good, meticulous technique, patients may experience lumps or bumps. If these are not resolved within 2 weeks, the use of hyaluronidase to dissolve the product is a viable option.
Like the other panel member mentioned, dissolving the product will possibly affect the rest of the product and results. Therefore, you and your practitioner must decide if the potential negative side effects will be outweighed by the benefits of hyaluronidase. If the product/lumps are only something you can feel rather what is visible to you and others, you may want to think twice before dissolving the product. In any event, I would encourage you to discuss your concerns with your physician that performed the procedure.
Please visit the below link for more information about mouth shaping/fillers.
Lip nodules after Restylane injections can be eliminated
Restylane is one of the more popular fillers for lip augmentation, however "lumps" do occur for the following reasons. The lips are muscular "sphincters", which move constantly in speech, eating, drinking, etc. This accordion action makes the injected product "pearl up" and make a nodule; this occurs irregardless of whether the product was injected from the inside or outside, but more commonly because the product pooled superficially.
There are two ways to deal with lumps: a) Hyaluronidase, which dissolves the offending lump but can also dissolve the surrounding area. b) Exrusion, which is when the physician makes a small stab incision over the bump and squeezes it out. Hope this is helpful. Good luck.
These need attention from your doctor.
Please don't live with funky Restylane results. This product is so easy to adjust that there is no reason to like with an unsatisfactory treatment. As it has been 6 weeks, your lumps need to be injected with the enzyme hyaluronidase. This is an enzyme that breaks down the Restylane which is made from the sugar gel hyaluronic acid.
Call your doctor and let him or her know that you are having an issue. Your doctor should have the enzyme and only a tiny amount is need to make this adjustment. You don't want all the volume removed, just enough so the treatment looks smooth and natural. If you doctor is not comfortable with making this adjustment, I recommend that you find a cosmetic dermatologist in your area who is able to do this for you.
In general, I recommend to my patients that they let me see them a couple of days after treatment to see if any treatment adjustment is necessary. This early from treatment, the adjustment often just requires message of the material. After a week or so, then the enzyme is used to modify the treatment.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.